Alert archive / Hawaii / Small Craft Advisories in 2021
Small Craft Advisory 30, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Jul 10, 2021, 3:26 AM HST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2021, 3:26 AM HST (13:26 UTC)
- Expired
- Jul 14, 2021, 3:30 AM HST
- In force
- 4 days
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
592 WHHW70 PHFO 101326 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 326 AM HST Sat Jul 10 2021 PHZ119>121-123-124-110230- /O.NEW.PHFO.SC.Y.0030.210710T1326Z-210712T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 326 AM HST Sat Jul 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...East winds 25 kt except north in Maalaea Bay. Seas up to 8 feet. * WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
9 follow-up statements
570 WHHW70 PHFO 110124 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 324 PM HST Sat Jul 10 2021 PHZ119>121-123-124-111430- /O.CON.PHFO.SC.Y.0030.000000T0000Z-210712T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 324 PM HST Sat Jul 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...East winds 25 kt except north in Maalaea Bay. * WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
322 WHHW70 PHFO 111315 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 315 AM HST Sun Jul 11 2021 PHZ116>118-122-120215- /O.EXB.PHFO.SC.Y.0030.000000T0000Z-210713T0400Z/ Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Big Island Windward Waters- 315 AM HST Sun Jul 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY... * WHAT...East winds 20 to 25 kt. * WHERE...Kaiwi Channel, Maui County Windward Waters, Maui County Leeward Waters and Big Island Windward Waters. * WHEN...Until 6 PM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ119>121-123-124-120215- /O.EXT.PHFO.SC.Y.0030.000000T0000Z-210713T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 315 AM HST Sun Jul 11 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY... * WHAT...East winds 25 kt except north in Maalaea Bay. Seas up to 8 feet. * WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
966 WHHW70 PHFO 111931 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 931 AM HST Sun Jul 11 2021 PHZ116>124-120845- /O.CON.PHFO.SC.Y.0030.000000T0000Z-210713T0400Z/ Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Maalaea Bay-Pailolo Channel- Alenuihaha Channel-Big Island Windward Waters- Big Island Leeward Waters-Big Island Southeast Waters- 931 AM HST Sun Jul 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... * WHAT...East winds 25 kt except north in Maalaea Bay. Seas up to 8 feet. * WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
489 WHHW70 PHFO 120125 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 325 PM HST Sun Jul 11 2021 PHZ119>121-123-124-121430- /O.EXT.PHFO.SC.Y.0030.000000T0000Z-210714T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 325 PM HST Sun Jul 11 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...East winds 25 kt except north in Maalaea Bay. * WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ116>118-122-121430- /O.CON.PHFO.SC.Y.0030.000000T0000Z-210713T0400Z/ Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Big Island Windward Waters- 325 PM HST Sun Jul 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... * WHAT...East winds up to 25 kt. * WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
533 WHHW70 PHFO 121305 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 305 AM HST Mon Jul 12 2021 PHZ119>121-123-124-130215- /O.CON.PHFO.SC.Y.0030.000000T0000Z-210714T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 305 AM HST Mon Jul 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...East winds up to 25 kt except north in Maalaea Bay. Seas up to 8 feet. * WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ116>118-122-130215- /O.CON.PHFO.SC.Y.0030.000000T0000Z-210713T0400Z/ Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Big Island Windward Waters- 305 AM HST Mon Jul 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East winds up to 25 kt. * WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
772 WHHW70 PHFO 130137 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 337 PM HST Mon Jul 12 2021 PHZ116>118-122-130245- /O.CAN.PHFO.SC.Y.0030.000000T0000Z-210713T0400Z/ Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Big Island Windward Waters- 337 PM HST Mon Jul 12 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PHZ119>121-123-124-131445- /O.EXT.PHFO.SC.Y.0030.000000T0000Z-210715T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 337 PM HST Mon Jul 12 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...East winds up to 25 kt except north in Maalaea Bay. Seas up to 8 feet. * WHERE...Big Island Leeward Waters, Alenuihaha Channel, Pailolo Channel, Big Island Southeast Waters and Maalaea Bay. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
909 WHHW70 PHFO 131308 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 308 AM HST Tue Jul 13 2021 PHZ119>121-123-124-140400- /O.EXT.PHFO.SC.Y.0030.000000T0000Z-210714T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 308 AM HST Tue Jul 13 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY... * WHAT...East winds 20 to 25 kt, except north 20 to 25 knots in Maalaea Bay. * WHERE...Big Island Leeward Waters, Alenuihaha Channel, Pailolo Channel, Big Island Southeast Waters and Maalaea Bay. * WHEN...Until 6 AM HST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
112 WHHW70 PHFO 140139 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 339 PM HST Tue Jul 13 2021 PHZ119>121-123-124-141445- /O.CON.PHFO.SC.Y.0030.000000T0000Z-210714T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 339 PM HST Tue Jul 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... * WHAT...East winds 20 to 25 kt, except north 20 to 25 knots in Maalaea Bay. * WHERE...Big Island Leeward Waters, Alenuihaha Channel, Pailolo Channel, Big Island Southeast Waters and Maalaea Bay. * WHEN...Until 6 AM HST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
208 WHHW70 PHFO 141330 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 330 AM HST Wed Jul 14 2021 PHZ119>121-123-124-141430- /O.CAN.PHFO.SC.Y.0030.000000T0000Z-210714T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 330 AM HST Wed Jul 14 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have lowered below advisory thesholds, therefore the Small Craft Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jul 10, 3:13 AM HST, 13 minutes earlier.
Area forecast discussion, Jul 10, 3:13 AM HST, 13 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 313 AM HST Sat Jul 10 2021 .SYNOPSIS... Trade winds will strengthen from east to west across the island chain today, moderate to breezy conditions then expected Sunday through much of next week. The trade winds will deliver low clouds and a few showers to windward areas, particularly at night and during the early morning hours, with a few showers spilling leeward from time to time. Wispy high clouds will also periodically move over the islands through the weekend and the first half of next week. && .DISCUSSION... Currently at the surface, a weak southwest to northeast oriented trough of low pressure is located around 450 miles northwest of Kauai. Meanwhile, a 1031 mb high is centered to the distant northwest of the islands and a 1028 mb high is located to the distant northeast. The trades winds have trended upward ever so slightly overnight, although they remain generally in the light to moderate range. Infrared satellite imagery shows a mix of high and low clouds producing partly cloudy conditions in most areas, with a few localized pockets of more extensive cloud cover mainly in windward areas as well as portions of leeward Big Island. Radar imagery shows scattered showers moving into windward areas, with a shower occasionally spilling over into leeward communities. Main short term concerns revolve around trade wind trends and rain chances during the next couple days. The surface trough to the northwest of the islands will shift further west during the next couple days, allowing high pressure to the distant northeast to become more dominant. The two highs to the northwest and northeast of the islands will then consolidate into a single strong high north of the state early next week, which will build slowly eastward as we approach next weekend. The trades are expected to continue to trend upward today, strengthen from east to west across the the island chain as the day progresses. Moderate to breezy trades should then prevail Sunday through much of next week, with only minor fluctuations in strength from day to day. As for the remaining weather details, showers should be mainly confined to windward showers this morning, with a few daytime heating driven showers developing over leeward areas this afternoon. A transition back to more typical trade wind weather should take hold tonight and continue through much of next week, with showers favoring windward and mauka areas, particularly at night and during the early morning hours, with a stray shower spilling over into leeward communities from time to time. && .AVIATION... Light to moderate easterly trade winds will trend up into the breezy category later today through the second half of the weekend. Outside of the typical afternoon showers over the Kona slopes, showers will favor windward and mauka locations with the best chances overnight through the mornings. MVFR CIGS/VSBYS will remain possible in and around passing showers. There are currently no AIRMETs in effect. AIRMET Tango for low-level turbulence below 8000 ft over and immediately southwest through northwest of all mountains of the islands will become a possibility later today through Sunday as the trade winds increase. && .MARINE... A weak surface trough far northwest of the state will move slowly west the next couple of days as ridging builds in from the northeast. This will place a tight enough pressure gradient across the area to support moderate to fresh easterly trade winds this weekend. Locally strong coastal winds and resultant rough seas surrounding Maui County and those waters south of the Big Island has prompted a Small Craft Advisory that is in effect through Sunday afternoon. A declining south swell will maintain small surf along south facing shorelines through the day. A slight strengthening of trade winds through early next week will increase choppy, short period wind waves along many eastern coasts. A recent gale east of New Zealand has sent the next swell northward within Hawaii's southern swell window. These long period, small south swells may arrive late next week and provide a minor boost to southern shore surf. && .HFO WATCHES/WARNINGS/ADVISORIES... Small Craft Advisory until 6 PM HST Sunday for Maalaea Bay- Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. && DISCUSSION...Jelsema AVIATION...Gibbs MARINE...Blood
Nearby
Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.